Oklahoma, 2013Hail and Damaging Winds in Oklahoma, March 30 to 31, 2013
March 30 to 31, 2013 · NWS OUN · 43 events in 16 counties and zones
A warm and seasonably moist airmass was in place ahead of a weak cold front stretching from western to northern Oklahoma during the afternoon. During the late afternoon, several supercells developed and moved east-southeast from near Lawton to east of Oklahoma City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and seasonably moist airmass was in place ahead of a weak cold front stretching from western to northern Oklahoma during the afternoon. During the late afternoon, several supercells developed and moved east-southeast from near Lawton to east of Oklahoma City. These storms dissipated by late evening following the loss of daytime heating.
A second round of thunderstorms rapidly developed during the early morning hours of the 31st along the cold front as it moved into central Oklahoma. Numerous hail and wind reports were received from the Oklahoma City area south and east toward Ardmore and Ada. Extensive hail damage occurred in central Oklahoma, with estimated damages totaling $2 million around the Norman, OK area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 2:51 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 30, 2:51 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT SAT MAR 30 2013
.DISCUSSION...
CURRENTLY...TEMPS HAVE INCREASED STEADILY THROUGH THIS MORNING AND
AFTERNOON...SCT TO BKN LOW TO MID STRATUS DECK CONTINUES TO HOLD ON
EAST OF A LINE FROM PONCA CITY TO OKC TO LAWTON. CURRENT SURFACE
ANALYSIS REVEALS A FEW VARIOUS WINDS SHIFT LINES/BOUNDARIES LEFT
OVER FROM THIS MORNINGS CONVECTION ACROSS EASTERN AND CENTRAL
OKLAHOMA. WHILE A SURFACE PRESSURE TROUGH CONTINUES TO RESIDE ACROSS
THE REGION FROM A WEAK AREA OF LOW PRESSURE JUST EAST OF THE
CAPROCK NORTHWEST INTO SOUTHWESTERN IOWA. WHILE A COLD FRONT
REMAINS WELL NORTH OF THE SOUTHERN PLAINS...FROM CENTRAL COLORADO
TO SOUTHEASTERN NEBRASKA.
SYNOPTICALLY...A REX BLOCK OVER THE NORTHEASTERN PAC WILL CONTINUE
TO PROGRESS SLOWLY EASTWARD THROUGH THIS EVENING. SPLIT WESTERLY
FLOW WILL CONTINUE TO CONVERGE ACROSS THE INTER-MOUNTAIN
WEST/CENTRAL ROCKIES. IN RESPONSE...THIS WILL INFLUENCE A WEAK
500MB SHORTWAVE TROUGH TO MOVE SOUTH/SOUTHEASTWARD THROUGH THE
CENTRAL PLAINS...TRANSVERSING THE BASE OF THE LARGER 500MB TROUGH
DIGGING SOUTH OF THE HUDSON BAY INTO THE NORTHERN GREAT LAKES. AS
THE SHORTWAVE DROPS SOUTH...IT WILL BRING THE SFC FRONT WITH
IT...RESULTING IN INCREASED SHOWER AND THUNDERSTORM CHANCES ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS STARTING TONIGHT THROUGH MID DAY
SUNDAY.
TONIGHT...
TIMING OF CONVECTIVE ONSET CONTINUES TO BE A CHALLENGE. CURRENTLY
THINKING SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER DARK...AS
THE FRONT ENTERS THE REGION AND FINALLY PROVIDES A DECENT SOURCE
OF LIFT. NAM BUFR SOUNDINGS CONTINUE TO INDICATE A 950-850MB EML
SPREAD FROM SOUTHERN KANSAS TO NORTHERN TEXAS. WITH CONTINUED
SURFACE HEATING FROM KSPS TO KOKC THROUGH THE LATE AFTERNOON
HOURS...WILL LIKELY CONTINUE TO SEE A WEAKENING OF THE EML.
MOISTURE WISE...SURFACE DEW POINTS REMAIN SEASONABLE...FROM THE
MID TO UPPER 50S ACROSS THE REGION. THIS WILL BODE WELL FOR
INSTABILITY...WITH MUCAPE IN THE 1000-500MB LEVEL TOPING 2000
J/KG LATER THIS EVENING FROM NORTHERN TEXAS INTO SOUTHERN
OKLAHOMA.
OVERALL...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATE
TONIGHT...WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS FOCUSED
ALONG THE RED RIVER VALLEY REGION. SOUTHERN OKLAHOMA/NORTHERN TEXAS
LOOKS TO BENEFIT THE MOST FROM THE IMPACT OF THE FRONT...WHERE IT
APPEARS THE INCREASED PRESSURE GRADIENT AND WIND SHIFT LINE WILL
DEVELOP WITH THE ARRIVAL OF THE FRONT THROUGH 31/06Z.
SEVERE POTENTIAL...DECENT THETA E ADVECTION ACROSS THE REGION WILL
RESULT IN SFC-600MB THETA E DIFFERENCES OF 10 TO 20 K...MORE THAN
ENOUGH FOR AN INCREASED SEVERE WIND THREAT. HOWEVER...HAIL WILL
CONTINUE TO BE THE PRIMARY THREAT...MODEST 0-6KM SHEAR OF 30 TO 40
KTS WILL COMBINE WITH DECENT CAPE IN THE -20 TO -30 C RANGE...AS
INDICATED BY BUFR SOUNDINGS ACROSS WESTERN NORTH TEXAS AND SOUTHERN
OK. LARGE..DAMAGING HAIL CAN BE ANTICIPATED WITH THE STRONGEST
STORMS.
CONVECTION IS EXPECTED TO CONTINUE THROUGH SUNDAY MORNING...BEFORE
SCATTERED SHOWERS AND THUNDERSTORMS FINALLY EXIT ACROSS NORTHEASTERN
TEXAS THROUGH NOON. AFTER WHICH...SFC HIGH PRESSURE WILL SPREAD
ACROSS THE PLAINS...OFFERING A COOL DOWN AND A LULL IN PRECIP
CHANCES.
START OF THE WORK WEEK...
WITH THE EASTERN PACIFIC BLOCK BREAKING DOWN...THE 500MB WAVE
OVER NORCAL WILL CONTINUE TO MOVE INLAND SUNDAY EVENING...MERGING
WITH THE NORTHERN STREAM OF UPPER LEVEL WESTERLIES ACROSS THE
INTERMOUNTAIN WEST THROUGH EARLY MONDAY MORNING. WITH THE
STRENGTHENING EASTERN TROUGH DIGGING SOUTH AND EAST OF HUDSON
BAY...A SLIGHT RIDGE AXIS WILL DEVELOP THROUGH THE
PANHANDLES/AHEAD OF THE FRONT RANGE SUNDAY NIGHT. WITH SURFACE
HIGH PRESSURE SLIDING SOUTHWARD ACROSS THE NORTHERN PLAINS
THROUGH MONDAY...THE SURFACE PRESSURE GRADIENT WILL
INCREASE...WITH A WEAK SURFACE LOW DEVELOPING ACROSS EASTERN NEW
MEXICO/FAR WEST TEXAS. THE ASSOCIATED FRONTAL BOUNDARY WILL THEN
DROP SOUTHWARD ACROSS THE SOUTHERN PLAINS THROUGH TUESDAY MORNING.
INCREASED PRECIP CHANCES ACROSS NORTHWESTERN OKLAHOMA MONDAY
MORNING...WHERE SUFFICIENT LIFT FROM THE FRONT LOOKS TO BE
MAINTAINED...AS INDICATED BY AN INCREASE IN THETA E ADVECTION AND
GRADIENT IN THE LOW TO MID LEVELS FROM SOUTHWESTERN KANSAS THROUGH
NORTH CENTRAL OKLAHOMA.
AS THE SFC LOW CONTINUES TO SINK SOUTHWARD...RAIN CHANCES WILL
GRADUALLY INCREASE ACROSS ACROSS THE SOUTHERN PLAINS FROM MONDAY
NIGHT THROUGH TUESDAY AS THE 500MB LOW MOVES SOUTHEASTWARD ACROSS
THE FOUR CORNERS. MID-RANGE GUIDANCE CONTINUES TO INDICATE CONTINUAL
PRECIP CHANCES THROUGH WEDNESDAY AS THE UPPER LOW CONTINUES TO
ADVANCE SOUTHEASTWARD...WITH THE TROUGH AXIS FROM SOUTHEASTERN
NEBRASKA THROUGH SOUTHWESTERN NEW MEXICO.
LONG RANGE GUIDANCE FROM THE GFS AND ECMWF BEGIN TO DIVERGE THROUGH
THURSDAY MORNING...WITH THE GFS THE QUICKER OF THE TWO WITH THE EXIT
AND INTENSITY OF THE UPPER LOW. OVERALL...UPPER LEVEL RIDGING WILL
BEGIN TO INCREASE ACROSS THE SOUTHWEST...WITH SURFACE HIGH PRESSURE
DEVELOPING ACROSS THE CENTRAL PLAINS THROUGH THE END OF THE WEEK.
KURTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 56 70 46 63 / 50 30 0 30
HOBART OK 56 70 47 64 / 60 20 10 40
WICHITA FALLS TX 60 73 52 73 / 60 40 0 20
GAGE OK 47 70 43 54 / 40 10 20 60
PONCA CITY OK 50 71 43 53 / 50 10 0 40
DURANT OK 59 72 52 72 / 70 70 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 30, 11:00 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT MAR 30 2013
OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SAT MAR 30 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM ARNETT TO MEDFORD.
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON INTO THE EVENING AND OVERNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS
AFTERNOON THROUGH TONIGHT.
DISCUSSION...
MODERATE INSTABILITY WILL AGAIN BE IN PLACE ACROSS OKLAHOMA AND
NORTH TEXAS TODAY. SEVERAL WEAK WAVES IN THE FLOW ALOFT...ALONG
WITH SEVERAL BOUNDARIES AT THE SURFACE...WILL SUPPORT SOME
THUNDERSTORM DEVELOPMENT. AFTERNOON HEATING WILL ENHANCE THE
INSTABILITY...AND STORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON
OR EARLY EVENING. A WEAK COLD FRONT WILL MOVE SOUTHEAST THROUGH THE
AREA TODAY AND TONIGHT... AND LOW-LEVEL CONVERGENCE ALONG THIS FRONT
WILL HELP SUSTAIN STORM DEVELOPMENT INTO THE NIGHT. THE MAIN CONCERNS
WITH THESE STORMS WILL BE LARGE HAIL... ALTHOUGH STRONG WINDS WILL
ALSO BE POSSIBLE. THE RISK WILL DIMINISH FROM NORTHWEST TO SOUTHEAST
WITH TIME AS THE FRONT MOVES THROUGH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS CHANCES WILL PERSIST INTO SUNDAY. THUNDERSTORM
CHANCES WILL AGAIN DEVELOP MONDAY AND EARLY TUESDAY.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL DROP TO AROUND FREEZING IN NORTHERN OKLAHOMA TUESDAY
AND WEDNESDAY MORNINGS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY MARCH 31.
.26.In the hours before
Special weather statement, Mar 30, 4:36 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT SAT MAR 30 2013
OKZ038-302300-
COMANCHE OK-
536 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE COUNTY
UNTIL 600 PM CDT...
AT 530 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
MEERS...MOVING NORTHEAST AT 15 MPH. THIS STORM IS OVER THE WICHITA
MOUNTAINS WILDLIFE REFUGE. HIKERS AND OTHERS IN THE REFUGE SHOULD
FIND A PLACE OF SHELTER.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3478 9883 3486 9870 3485 9852 3470 9842
3461 9874
TIME...MOT...LOC 2230Z 243DEG 11KT 3474 9871
..SPEG.Hail, Comanche
- When
- March 30, 5:15 PM CST
- Where
- Comanche County, 3.16 mi ESE of Wichita Mtns Nwr Hq
- Measured
- 1 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 34.710, -98.660
The hail was reported at Camp Doris in the Wichita Mountains Wildlife Refuge.
Hail, Comanche
- When
- March 30, 5:20 PM CST
- Where
- Comanche County, 0.57 mi E of Cache
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.630, -98.620
Hail, Comanche
- When
- March 30, 5:25 PM CST
- Where
- Comanche County, 1.49 mi NNW of Mt Scott
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.760, -98.540
Hail, Comanche
- When
- March 30, 5:30 PM CST
- Where
- Comanche County, 6.59 mi SE of Cache
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 34.570, -98.540
Hail fell near the intersection of Deyo Mission Rd. and SW Woodlawn Dr.
Hail, Comanche
- When
- March 30, 5:33 PM CST
- Where
- Comanche County, 0.57 mi E of Cache
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.630, -98.620
Hail, Comanche
- When
- March 30, 5:42 PM CST
- Where
- Comanche County, 1.71 mi E of Cache
- Measured
- 2.3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.630, -98.600
Hail, Comanche
- When
- March 30, 6:01 PM CST
- Where
- Comanche County, 7.04 mi SE of Cache
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.560, -98.540
Hail, Comanche
- When
- March 30, 6:04 PM CST
- Where
- Comanche County, 7.47 mi SE of Cache
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.560, -98.530
Hail, Seminole
- When
- March 30, 6:12 PM CST
- Where
- Seminole County, 0.89 mi NE of Schoolton
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.400, -96.450
Hail, Comanche
- When
- March 30, 6:27 PM CST
- Where
- Comanche County, 2.76 mi S of Lake Ellsworth Dam
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.750, -98.370
Hail, Seminole
- When
- March 30, 6:30 PM CST
- Where
- Seminole County, 1.78 mi NE of Seminole
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.250, -96.660
The hail was measured at a private residence on Brandon Dr.
Hail, Cotton
- When
- March 30, 7:02 PM CST
- Where
- Cotton County, 1.33 mi ENE of Walters Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.380, -98.390
Hail, Seminole
- When
- March 30, 7:25 PM CST
- Where
- Seminole County, 0.89 mi SW of Wewoka
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.140, -96.500
Hail, Grady
- When
- March 30, 7:33 PM CST
- Where
- Grady County, 5.02 mi NW of Chickasha Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.140, -98.020
Hail, Hughes
- When
- March 30, 7:54 PM CST
- Where
- Hughes County, Holdenville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.080, -96.400
Hail, Grady
- When
- March 30, 8:00 PM CST
- Where
- Grady County, 2.91 mi WNW of Tabler
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.050, -97.870
Hail, Hughes
- When
- March 30, 8:43 PM CST
- Where
- Hughes County, 4.73 mi NNE of Gerty
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.900, -96.250
The hail lasted for about 10 minutes.
Hail, Atoka
- When
- March 30, 10:30 PM CST
- Where
- Atoka County, 2.82 mi NNW of Chockie
- Measured
- 2.5 in hail
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 34.620, -96.010
The hail damaged cars, and covered the ground for hours. Damages estimated.
Hail, Washita
- When
- March 31, 1:46 AM CST
- Where
- Washita County, 2.9 mi WNW of Canute
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.430, -99.330
Hail accumulated and drifted.
Thunderstorm Wind, Caddo
- When
- March 31, 2:20 AM CST
- Where
- Caddo County, Binger
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.310, -98.340
Branches were downed by the wind, with nickel size hail also reported.
Hail, Washita
- When
- March 31, 2:30 AM CST
- Where
- Washita County, 0.89 mi NE of Cordell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.300, -98.980
Hail, Oklahoma
- When
- March 31, 2:32 AM CST
- Where
- Oklahoma County, 1.49 mi NNW of Wheatland
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.420, -97.660
Hail, Cleveland
- When
- March 31, 2:52 AM CST
- Where
- Cleveland County, 2.36 mi WSW of (Oun)norman Westheimer Arpt
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.240, -97.510
Hail, Cleveland
- When
- March 31, 2:54 AM CST
- Where
- Cleveland County, Norman
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.220, -97.440
Hail, Cleveland
- When
- March 31, 2:55 AM CST
- Where
- Cleveland County, Norman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.220, -97.440
The hail was reported at Northwest 36th and Main St.
Thunderstorm Wind, Cleveland
- When
- March 31, 2:55 AM CST
- Where
- Cleveland County, 0.69 mi S of (Oun)norman Westheimer Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.240, -97.470
The ASOS at Max Westheimer Airport in Norman measured a 59 mph wind gust.
Hail, Cleveland
- When
- March 31, 3:00 AM CST
- Where
- Cleveland County, 2.07 mi S of Noble
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.110, -97.390
Hail, Cleveland
- When
- March 31, 3:00 AM CST
- Where
- Cleveland County, 2.99 mi SSE of Norman
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.180, -97.420
The hail was measured at the NWS Forecast Office.
Hail, Cleveland
- When
- March 31, 3:00 AM CST
- Where
- Cleveland County, 2.36 mi SSW of Norman
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.190, -97.460
Hail, Cleveland
- When
- March 31, 3:00 AM CST
- Where
- Cleveland County, 1.83 mi WSW of Norman
- Measured
- 2 in hail
- Property damage
- $2.0 million
- Reported by
- Public
- Coordinates
- 35.210, -97.470
The hail was reported at Southwest 24th St. and Brooks St. Hail of this size was reported at several locations across southwest Norman, and resulted in extensive damage. Numerous vehicles were damaged and some 85 homes lost windows from blowing hail. Damages estimated based on media reports and number and type of damaged structures.
Hail, Cleveland
- When
- March 31, 3:00 AM CST
- Where
- Cleveland County, Norman
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.220, -97.440
The hail was reported at the intersection of Flood and Cruce St.
Thunderstorm Wind, Cleveland
- When
- March 31, 3:00 AM CST
- Where
- Cleveland County, 1.83 mi WSW of Norman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.210, -97.470
Public reported a gust to 60 mph.
Hail, Cleveland
- When
- March 31, 3:05 AM CST
- Where
- Cleveland County, 0.89 mi SW of Norman
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.210, -97.450
Hail, Cleveland
- When
- March 31, 3:24 AM CST
- Where
- Cleveland County, 0.57 mi E of Noble
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.140, -97.380
Hail, McClain
- When
- March 31, 3:45 AM CST
- Where
- McClain County, 2.83 mi W of Wayne
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.920, -97.370
Hail, Pontotoc
- When
- March 31, 4:10 AM CST
- Where
- Pontotoc County, 1.38 mi N of Vanoss
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.780, -96.870
Thunderstorm Wind, Carter
- When
- March 31, 4:10 AM CST
- Where
- Carter County, 6.22 mi S of Dickson
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.100, -96.990
Tree limbs up to 4 in diameter snapped off.
Thunderstorm Wind, Atoka
- When
- March 31, 4:10 AM CST
- Where
- Atoka County, 4.56 mi E of Stringtown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.470, -95.970
The public reported gusts to 60 mph.
Hail, Pontotoc
- When
- March 31, 4:30 AM CST
- Where
- Pontotoc County, 1.84 mi WNW of Roff
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.640, -96.870
Thunderstorm Wind, Murray
- When
- March 31, 4:30 AM CST
- Where
- Murray County, Sulphur
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.510, -96.970
Windows blown out and power lines down.
Hail, Carter
- When
- March 31, 4:57 AM CST
- Where
- Carter County, Ardmore
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.170, -97.140
Hail, Marshall
- When
- March 31, 5:00 AM CST
- Where
- Marshall County, 7.94 mi NW of Oakland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.170, -96.900
Hail, Johnston
- When
- March 31, 5:12 AM CST
- Where
- Johnston County, 1.38 mi N of Fillmore
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.290, -96.500
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, March 30 to 31, 2013$225,000 · EF1 · 36 events
- Hail and Damaging Winds in Louisiana, March 30, 2013$190,000 · 1.25 in hail · 13 events
- Dense Fog in Kentucky, March 30, 201318 events
- Hail in Texas, March 30, 2013$3,000 · 1.75 in hail · 13 events
- Hail in Missouri, March 30 to 31, 20131.5 in hail · 11 events
- High Surf in Hawaii, March 30 to 31, 201310 events
- Hail in Kansas, March 30, 20131.25 in hail · 9 events
- Hail in Arkansas, March 30, 20131.25 in hail · 5 events
- Winter Weather in Michigan, March 30, 20133 events
- Flooding in Minnesota, March 30 to 31, 20133 events
- Heavy Rain in Hawaii, March 30 to 31, 20133 events
- Hail and Damaging Wind in Texas, March 30, 20131.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434677, 434678, 434679, 434680, 434681, 434682, 434683, 434684, 434685, 434686, 434687, 434688, 434689, 434690, 434691, 434692, 434693, 434694, 434695, 434716, 434696, 434697, 434698, 434699, 434700, 434717, 434701, 434702, 434703, 434704, 434705, 434718, 434706, 434707, 434708, 434709, 434714, 434719, 434710, 434715, and more.